Is Snorting Trazadone Dangerous?
Although many people believe all prescription medications are safe, some prescription drugs, like trazodone, can be abused, leading to addiction. Using trazodone differently than prescribed can lead to serious health complications and long-term harm to your mental and physical health.
Snorting trazodone is a form of trazodone abuse that can be hazardous. Learn more about the dangers of snorting trazodone and how to seek treatment for substance abuse and addiction. Contact the caring specialists at PAX Memphis to explore your treatment options or find support during recovery.
What is Trazodone?
Trazodone is an antidepressant medication belonging to a group of drugs called serotonin receptor antagonists and reuptake inhibitors (SARIs). It is prescribed to treat depression, anxiety, and insomnia and may be prescribed under the brand name Molipaxin.
Trazodone works by rebalancing the brain’s serotonin levels, which can relieve some of the symptoms of depression. People who take trazodone to treat major depressive disorder may have more energy, better sleep, and an improved mood.
It’s essential to take trazodone exactly as your doctor told you to. It can take up to two weeks to notice an improvement in your depression symptoms.
Trazodone Side Effects
Some people may experience a range of side effects while taking trazodone. The severity of these side effects can vary from person to person. Some side effects may be so uncomfortable or disruptive that people must stop taking trazodone.
Some of the possible side effects of trazodone include:
- Dry eyes
- Dry mouth
- Muscle pain
- Ringing in the ears
- Blurred vision
- Sleep disruptions
- Chest pain
- Panic attacks
- Breathing difficulties
Snorting trazodone or misusing it in other ways can have other serious, often dangerous side effects.
Understanding Trazodone Abuse
If you take trazodone as prescribed, it’s unlikely that you will become addicted to it. However, some people may abuse trazodone. If you misuse other drugs, it’s more likely that you may abuse trazodone.
Some people may take trazodone for an extended period and develop a dependence on it. The risk of physical dependence is higher for people who take it longer than 6 to 8 weeks.
Understanding the signs of trazodone abuse can help you recognize a problem and seek immediate treatment. Some of the symptoms of trazodone abuse include:
- Taking trazodone without a prescription
- Using it differently than prescribed, such as snorting trazodone or taking larger or more frequent doses than you’re supposed to
- Combining trazodone and other substances, such as medications, illicit drugs, or alcohol
- Having multiple prescriptions for trazodone from different doctors
- Using trazodone in hazardous situations
- Experiencing withdrawal symptoms if you stop taking trazodone suddenly
- Needing to take more of the drug to get the same effect
- Health, legal, or financial problems related to trazodone use
If you experience any signs of trazodone abuse, seek professional substance abuse treatment as soon as possible to avoid worsening consequences and more harm to your health.
The Dangers of Snorting Trazodone
Snorting trazodone is a form of misuse that can harm your health and cause long-term physical damage. If you take trazodone, you must take it only as prescribed. If you are snorting trazodone or misusing it in any other way, seek treatment immediately.
Here are some of the potential dangers of snorting trazodone.
Severe side effects
Snorting allows more of the drug to get into your bloodstream quickly. The drug’s effects will be intensified–and so will the side effects and risks.
Snorting trazodone can damage your nasal passages and sinuses. People may experience uncomfortable symptoms, such as a runny or blocked nose or frequent nosebleeds. Some people experience severe damage, such as a perforated septum, requiring intensive medical intervention.
Some people experience anxiety, panic attacks, and suicidal thoughts when snorting trazodone. Some may have confusion, loss of libido, and poor concentration.
Nausea, constipation, diarrhea, and vomiting are common dangers of trazodone insufflation.
Other physical symptoms
There are many other physical symptoms associated with snorting trazodone. These include:
- Red eyes
- Ringing in the ears
- Tingling and burning sensations
- Muscle pain
- Loss of coordination
- Fainting spells
- Bleeding or bruising
- Racing heart
- Shortness of breath
- Rapid weight gain or loss
Snorting trazodone is a dangerous habit that can lead to immediate and long-term harm. Getting treatment and support to stop using it is essential to your health, safety, and well-being.
Can I Overdose From Snorting trazodone?
One of the most significant dangers of snorting trazodone is the risk of overdose. trazodone is not meant to be ingested in this method and allows too much of the drug to be absorbed into the bloodstream at one time. Trazodone overdose is more likely if you mix it with other drugs, especially those that depress the central nervous system.
Some signs of a trazodone overdose include:
- Stomach cramps
- Severe nausea
- Slow, shallow breathing
- Irregular heartbeat
- Sudden unconsciousness
- Severe drowsiness
- Loss of coordination
If you suspect that you or someone near you is experiencing a trazodone overdose, call 911 to access immediate medical care.
Get Help Now
The dangers of snorting trazodone are real. If you snort trazodone or misuse it in other ways, you must seek the support and treatment necessary to stop. Reach out to the supportive specialists at PAX Memphis today to learn about your treatment options or to find help during any stage of addiction recovery.
Medically Reviewed: September 25, 2019
All of the information on this page has been reviewed and verified by a certified addiction professional.